Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 40, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 15, 2001, 6:32 AM CDT for McCurtain County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 15, 2001, 6:32 AM CDT (11:32 UTC)
- Expired
- Apr 15, 2001, 7:15 AM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 139 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 11.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1865 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 12.1
The text
As transmitted, in the capitals the NWS used until 2016.
485 WUUS54 KSHV 151133 SVRSHV OKC089-151215- /NEW.KSHV.SV.W.0040.151132-151215/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 632 AM CDT SUN APR 15 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 715 AM CDT * AT 632 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF BROKEN BOW... OR ABOUT 30 MILES WEST OF DE QUEEN...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER BROKEN BOW AROUND 640 AM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL IN EXCESS OF 1 INCH IN DIAMETER AND STRONG DAMAGING WINDS UP TO 60 MPH. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA UNTIL 715 AM CDT. LAT...LON 3412 9496 3395 9495 3399 9448 3424 9451
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 3:15 AM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Apr 15, 3:15 AM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 315 AM CDT SUN APR 15 2001 SIGNIFICANT PATTERN CHANGE IS UPCOMING EARLY THIS WEEK AS A DEEP TROUGH WILL BE CARVED OUT IN THE EAST. THIS WILL USHER MUCH COOLER AIR INTO THE AREA...BUT IT CURRENTLY DOES NOT APPEAR THAT MUCH RAINFALL WILL ACCOMPANY THE CHANGES. OUR BEST CHANCE OF RAIN IN THE SHORT TERM WILL BE TODAY AS SHORTWAVE ENERGY PASSES MOSTLY NORTH OF THE AREA. THIS SYSTEM WILL PUSH A FRONT INTO THE AREA TODAY... REACHING ALL BUT THE FAR SE PART OF THE FA. WILL ALSO NEED TO WATCH FOR OUTFLOW BOUNDARIES FROM THE CURRENT ACTIVITY TO OUR NORTH... WHICH COULD COMPLICATE MATTERS SOME. AGREE WITH SPC SLIGHT RISK OUTLOOK FOR OUR AREA. CAPE SHOULD BE QUITE HIGH TODAY...IN EXCESS OF 3000 J/KG...BUT SHEAR LOOKS RATHER WEAK... LESS THAN 40 KT 0-6 KM. LOOKING AT A FORECAST SOUNDING FOR SHV VALID 18Z...WINDS THOUGHOUT THE LOW AND MID LEVELS ARE FAIRLY UNIDIRECTIONAL AND SPEEDS BELOW 40 KTS. THE WBZ IS DOWN TO ABOUT 10K FEET...THEREFORE...WOULD EXPECT THE PRIMARY THREAT IN OUR AREA TO BE FROM LARGE HAIL. MUCH DRIER AIR WILL SPREAD INTO THE AREA LATE TODAY AND TONIGHT... WHICH WILL YIELD A DRY DAY FOR MONDAY. A LATE CANADIAN FRONT WILL BE MOVING TOWARD THE AREA MONDAY NIGHT AND TUESDAY MORNING...WHICH WILL BRING SIGNIFICANTLY COOLER AIR TO THE REGION. MAV GUIDANCE IS SHOWING HIGHS ONLY REACHING THE 60S AREAWIDE FOR TUESDAY. TEMP GUIDANCE IS IN DECENT AGREEMENT THIS MORNING. WHERE THERE ARE DIFFERENCES...THE FWC IS RUNNING WARMER. IN THE SW FLOW AHEAD OF THE FRONT TODAY...WILL BE INCLINED TO LEAN TOWARD THE WARMER FWC. AFTER TODAY...ALL BETS ARE OFF. LOOKING BACK AT THE PAST FEW DAYS OF VERIFICATION...IT LOOKS LIKE FWC HAS BEEN TOO WARM WHEN ITS BEEN OFF...SO WILL LIKELY HEDGE BELOW FWC IN THE LATTER PERIODS. 05 PRELIMS... SHV 85/58/78/54 5101 MLU 82/58/78/51 5100 TXK 81/55/75/51 5001 TYR 85/57/79/51 300E2 LFK 87/60/81/55 3002 .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 9:02 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 63 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.